Alert archive / California / Wind Advisories in 2010

Wind Advisory 46, NWS San Diego, CA

December 29, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Dec 29, 2010, 2:19 AM PST for 4 counties in California. It took effect at Dec 29, 2010, 10:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2010, 2:19 AM PST (10:19 UTC)
In effect from
Dec 29, 2010, 10:00 AM PST
Expired
Dec 30, 2010, 2:47 AM PST
In force
17 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2885 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WWUS76 KSGX 291019
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
219 AM PST WED DEC 29 2010

...LOCAL STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING...

.AN STRONG COLD FRONT WILL MOVE THROUGH SOUTHWEST CALIFORNIA
TODAY. THIS WILL CAUSE STRONG WINDS THROUGH EARLY THURSDAY
MORNING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH
DESERTS.

CAZ055-056-292200-
/O.UPG.KSGX.HW.A.0006.101230T0400Z-101230T1200Z/
/O.EXA.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
219 AM PST WED DEC 29 2010

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL  
  GUSTS AROUND 65 MPH.

* VISIBILITY: LOCALLY REDUCED VISIBILITY IN BLOWING SNOW AT THE  
HIGHER ELEVATIONS.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT TO CONTINUE. SUSTAINED WINDS OF AT LEAST 40 MPH...
OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ058-060-292200-
/O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
219 AM PST WED DEC 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL
  GUSTS AROUND 65 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-048-050-292200-
/O.NEW.KSGX.WI.Y.0046.101229T1800Z-101230T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
219 AM PST WED DEC 29 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
  40 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
4 follow-up statements
452 
WWUS76 KSGX 291537
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
737 AM PST WED DEC 29 2010

...STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTHWEST CALIFORNIA
TODAY. THIS WILL CAUSE STRONG WINDS THROUGH EARLY THURSDAY
MORNING. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH
DESERTS.

CAZ055-056-058-060-300015-
/O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
737 AM PST WED DEC 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL
  GUSTS AROUND 65 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-048-050-300015-
/O.CON.KSGX.WI.Y.0046.101229T1800Z-101230T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
737 AM PST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
  40 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
989 
WWUS76 KSGX 292116
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PST WED DEC 29 2010

...STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING...

.A STRONG COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA THIS
AFTERNOON WILL PRODUCE STRONG WINDS THROUGH EARLY THURSDAY MORNING.
THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND HIGH DESERTS.

CAZ055-056-058-060-300500-
/O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
116 PM PST WED DEC 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL
  GUSTS AROUND 65 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ057-061-062-300500-
/O.EXA.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
116 PM PST WED DEC 29 2010

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-043-048-050-300500-
/O.CON.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
116 PM PST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
  40 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
964 
WWUS76 KSGX 300502
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
902 PM PST WED DEC 29 2010

...STRONG GUSTY WINDS THROUGH EARLY THURSDAY MORNING...

.STRONG WINDS WILL CONTINUE OVERNIGHT IN MOST AREAS OF
SOUTHWESTERN CALIFORNIA AS THE COLD FRONT CONTINUES TO MOVE EAST
OF THE AREAS. THE STRONGEST WINDS WILL BE IN THE MOUNTAINS AND
HIGH DESERTS. WINDS HAVE DECREASED SOMEWHAT IN THE INLAND EMPIRE
THIS EVENING.

CAZ048-300615-
/O.CAN.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
902 PM PST WED DEC 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. WINDS WILL MOSTLY BE FROM THE WEST AT 10 TO 20 MPH WITH
GUSTS TO 30 MPH THE REST OF THE NIGHT.

$$

CAZ055-056-058-060-301200-
/O.CON.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
902 PM PST WED DEC 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 35 TO 45 MPH WITH LOCAL  
GUSTS AROUND 65 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY  
FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE  
LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-050-057-061-062-301200-
/O.CON.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
902 PM PST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING: THE REMAINDER OF THE NIGHT.

* WINDS: SOUTHWEST TO NORTHWEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS
  TO 50 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY  
FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE  
LIMBS...DOWNED TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
920 
WWUS76 KSGX 301047
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
247 AM PST THU DEC 30 2010

CAZ055-056-058-060-301200-
/O.CAN.KSGX.HW.W.0009.000000T0000Z-101230T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
247 AM PST THU DEC 30 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 


$$

CAZ050-061-062-301900-
/O.CAN.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
/O.NEW.KSGX.FR.Y.0005.101231T0700Z-101231T1700Z/
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
247 AM PST THU DEC 30 2010

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING: LATE TONIGHT THROUGH MID MORNING FRIDAY.

* TEMPERATURE: AREAS IN THE UPPER 20S TO LOW 30S WITH ISOLATED MID
  20S. 

* IMPACTS: GROWERS SHOULD BE PREPARED FOR FROST PROTECTION. PEOPLE
  SHOULD COVER FROST SENSITIVE PLANTS OR BRING POTTED PLANTS
  INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ042-043-057-301200-
/O.CAN.KSGX.WI.Y.0046.000000T0000Z-101230T1200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
247 AM PST THU DEC 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 


$$

CAZ048-301900-
/O.NEW.KSGX.FR.Y.0005.101231T0700Z-101231T1700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
247 AM PST THU DEC 30 2010

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
FRIDAY. 

* TEMPERATURE: AREAS IN THE UPPER 20S TO LOW 30S WITH ISOLATED MID
  20S. 

* IMPACTS: GROWERS SHOULD BE PREPARED FOR FROST PROTECTION. PEOPLE
  SHOULD COVER FROST SENSITIVE PLANTS OR BRING POTTED PLANTS
  INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ATKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 28, 9:00 PM PST, 5 hours 19 minutes earlier.

Area forecast discussion, Dec 28, 9:00 PM PST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PST TUE DEC 28 2010

.SYNOPSIS...A STRONG COLD FRONT WAS MOVING RAPIDLY DOWN THE STATE
EARLY TONIGHT. RAIN WILL BEGIN LATE TONIGHT AND SPREAD SOUTHEAST
WEDNESDAY WITH HEAVY RAIN AT TIMES AND STRONG GUSTY WINDS MAINLY IN
THE MOUNTAINS AND UPPER DESERTS. STRONG GUSTY WINDS WILL CONTINUE
INTO EARLY THURSDAY IN THE MOUNTAINS AND UPPER DESERTS. SHOWERS ARE
EXPECTED TO CONTINUE THROUGH EARLY THURSDAY MORNING. A COLD TROUGH
WILL BE OVER THE AREA THURSDAY THROUGH FRIDAY WITH COLD
TEMPERATURES. A WEAK RIDGE OF HIGH PRESSURE WILL MOVE OVER SATURDAY.
A WEAK SYSTEM MAY MOVE OVER SUNDAY WITH SOME RAIN. A TROUGH IS
FORECAST TO REMAIN OVER THE AREA MONDAY THROUGH TUESDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

A FAST COLD FRONT WAS HURLING TOWARD SOCAL EARLY TONIGHT. IT WAS
CLOSING IN ON POINT CONCEPTION AT 9 PM. RAIN MAY BEGIN IN ORANGE
COUNTY AND TO THE EAST BY AROUND 2 AM. HEAVY RAIN IS EXPECTED IN
THAT AREA AROUND 6 AM TO 9 AM AND IN SAN DIEGO COUNTY AROUND 8 AM TO
11 AM. STRONG GUSTY SOUTHWEST WINDS WILL MOVE IN WITH THE FRONT
WEDNESDAY MORNING WITH VERY STRONG WINDS IN THE MOUNTAINS AND UPPER
DESERTS AND AT LEAST BREEZY ELSEWHERE. SNOW LEVEL WILL BE AROUND 6K
FT LATE TONIGHT THEN DROP TO AROUND 5K FT WEDNESDAY AND DOWN TO 4K
FT AND LOCALLY LOWER TO AROUND 3K FT WEDNESDAY NIGHT. RAIN EXPECTED
TO BE AROUND ONE HALF INCH TO THREE QUARTERS OF AN INCH IN THE
COASTAL BASIN TO ONE INCH PLUS IN THE MOUNTAINS WITH A HALF INCH IN
THE UPPER DESERTS TO ONE QUARTER INCH IN THE LOWER DESERTS. ABOUT
HALF A FOOT OF SNOW IS EXPECTED IN THE MOUNTAINS WITH ONE FOOT PLUS
POSSIBLE IN THE HIGHER ELEVATIONS. LIGHT SNOW SHOWERS ARE POSSIBLE
IN THE UPPER DESERTS WEDNESDAY LATE AFTERNOON THROUGH THE NIGHT. THE
FRONT WILL MOVE OUT BY LATE WEDNESDAY AFTERNOON WITH STRONG GUSTY
WINDS TURNING TO THE WEST. SHOWERS ARE EXPECTED AFTER THE FRONT
THROUGH WEDNESDAY NIGHT AND INTO EARLY THURSDAY MORNING ALONG WITH
STRONG GUSTY NORTHWEST WINDS IN THE UPPER DESERTS AND MOUNTAINS. A
COLD TROUGH WILL BE OVER SOCAL THURSDAY THROUGH FRIDAY WITH
COOL/COLD HIGH TEMPERATURES AND QUITE COLD MORNING LOW TEMPERATURES.
A WEAK RIDGE OF HIGH PRESSURE IS EXPECTED SATURDAY. A WEAK TROUGH
AND FRONT IS FORECAST FOR SUNDAY WITH RAIN POSSIBLE. A WEAK TROUGH
IS EXPECTED TO REMAIN OVER SOCAL MONDAY THROUGH TUESDAY. THE MODELS
CONTINUE TO DIFFER ON THE WEEKEND INTO NEXT WEEK. THE ECMWF MODEL IS
WHAT THE FORECAST IS BASED ON. MUCH COOLER WEDNESDAY...MUCH COLDER
THURSDAY WITH LITTLE CHANGE FRIDAY...WARMER SATURDAY...COOLER
SUNDAY...LITTLE CHANGE MONDAY AND TUESDAY.

&&

.AVIATION...
290500Z...AREAS OF VIS 3SM IN FOG AND RAIN...LOCALLY BLO 1SM WILL
ALSO OCCUR...MAINLY AFTER 09Z. CONDITIONS WILL IMPROVE TO MVFR AFTER
20Z WED BUT LINGERING SHOWERS COULD BRING LOCALLY IFR/LIFR
CONDITIONS AT TIMES THROUGH 04Z THU. GUSTY SW WINDS TO 30 KTS WILL
DEVELOP OVER THE MOUNTAINS AND DESERT FOOTHILLS WED MORNING...
INCREASING TO LOCAL 50 KT GUSTS WEDNESDAY AFTERNOON.

&&

.MARINE...
AN APPROACHING WINTER STORM WILL BRING STRONG WINDS...LARGE SWELLS
AND ROUGH SEAS TO THE COASTAL WATERS ON WED...CONTINUING INTO THU.
THE WINDS AND SWELL WILL PEAK LATE WED NIGHT/EARLY THU MORNING WITH
SUSTAINED WINDS IN EXCESS OF 20 KTS AND GUSTS OVER 30 KTS. THIS WILL
LIKELY RESULT IN COMBINED SEAS OF 10 FT OR MORE. THE INCREASING
SWELLS WILL ALSO BRING THE CHANCE FOR HIGH SURF ON THU ALONG WITH
POSSIBLE COASTAL FLOODING DURING THE MORNING HIGH TIDE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

WINTER STORM WARNING FROM 2 AM WEDNESDAY THROUGH 8 PM WEDNESDAY FOR
THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. SEE LAXWSWSGX.

HIGH WIND WATCH WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT
FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. SEE LAXNPWSGX.

HIGH WIND WARNING LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT FOR THE
MOUNTAINS AND UPPER DESERTS. SEE LAXNPWSGX.

SMALL CRAFT ADVISORY FOR COASTAL WATERS OFF SAN DIEGO COUNTY. SEE
LAXMWWSGX.

&&

PUBLIC...WHITLOW
AVIATION...MACKECHNIE
Hazardous weather outlook, Dec 28, 4:00 PM PST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST TUE DEC 28 2010

CAZ042-043-048-050-055>058-060>062-291200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PST TUE DEC 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...THROUGH TONIGHT

A COLD FRONT WILL BRING RAIN...SNOW IN THE MOUNTAINS AND LOCAL
STRONG GUSTY SOUTHWEST WINDS BEGINNING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG WINTER STORM WILL BRING RAIN...SNOW IN THE MOUNTAINS AND
LOCAL STRONG GUSTY SOUTHWEST WINDS WEDNESDAY. STRONG GUSTY WINDS
WILL TURN TO THE WEST TO NORTHWEST WEDNESDAY NIGHT THROUGH
THURSDAY.

IT WILL BE COLD WITH WIDESPREAD FROST IN THE INLAND VALLEYS AND
LOWER DESERTS THURSDAY NIGHT AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION MAY BE
NEEDED LATE TONIGHT AND WEDNESDAY.

SGX

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 5:20 PM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego33 hr
Dec 28, 5:20 PM PSTWinter Storm WarningSGXRiverside, San Bernardino9 hr
Dec 29, 2:32 AM PSTWinter Storm WarningSGXRiverside, San Bernardino11 hr
Dec 29, 8:02 AM PSTGale WarningSGX23 hr
Dec 29, 11:28 AM PSTHigh Surf AdvisorySGXSan Diego29 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.